Jump to content

lionfish

Member Since 21 Feb 2011
Offline Last Active Apr 24 2014 08:53 AM

#3427613 Why The Bias?

Posted by lionfish on 21 April 2014 - 05:50 AM

I see your point, lilly. The main issue I have is with the hierarchy in the listing and the labeling of the various treatments. If it says "highly ineffective" that's a huge blow to all those people including myself who spend so much time posting *successful* alternative remedies to acne. 

A person clueless about acne who first stumbles upon this site will look at the treatments and of course pick the ones labeled as most effective, sometimes without considering the alternatives. 

And this is a bad thing?!  

IMO even though accutane hasn't worked so great for me at least there is actual scientific evidence showing the benefits of traditional prescription medications / treatments.   Plus lots of feedback from people who post reviews. 

 

It seems to me the problem with 'alternative' and 'natural' options is the lack of evidence that they actually work. Plus the limited feedback available. 

 

 

Although I do agree this site does push "The Regimen"  very hard as 'best' treatment.  This is a free forum/service which is great.  But as such users keep their eyes open to the fact that the price they are paying is the heavy marketing of the site owners products. 




#3349206 Month 6 Accutane, Still Breaking Out

Posted by lionfish on 17 May 2013 - 04:01 AM

I was on accutane for 7 months - Started at 20mg and got up to 120mg by the time I completed the course. 

 

I was still getting a few new cysts just a week before my course ended, I was worried about stopping but the Dr felt the dose I had taken was quite high and now was the time to stop. 

 

That was just short of a month ago and *fingers crossed* my skin seems OK so far.  No significant new breakouts as of yet.

 

Be patient.  




#3338450 5Th Month On Accutane (19,male)

Posted by lionfish on 04 April 2013 - 08:36 AM

Similar situation.  Been on accutane for what must be more than 7 months now, up to 100mg per day.  Really dry skin everywhere but still breaking out on my back (main problem area) and now my face, which  had never been a big problem before starting accutane!    

 

The skin on my face is so dry that it if literally flaking off, but even the smallest amount of very light "non greasy" moisturiser seems to clog up it right up. Letting my beard grow now makes my face incredibly itchy but shaving it makes the situation worse, the skin flares up even using a electric beard trimmer very carefully. 

 

I don't know what the answer is but I'm beginning to think Accutane may not be it.  




#3313585 Repairing the long-term damage from Accutane

Posted by lionfish on 27 December 2012 - 03:52 AM

The accutane documentary on the BBC has made its way to the daily mail website now....

http://www.dailymail...ca-Britain.html


#3304799 Repairing the long-term damage from Accutane

Posted by lionfish on 23 November 2012 - 02:32 AM

I'll pray that you 1) don't have these severe side effects like most of us, here.  And 2) That you somehow become more aware that this IS a dangerous drug and that these side effects are real and that the seriousness and actual long-term risks were not adequately discussed with most of us. The only Accutane users without these life-altering effects that I have met, are those who don't realize the damage yet and think that their new state of being is simply part of "growing up" or in some way linked to their acne alone.  It's really sad when chemo patients are told time and time again by doctors (supposedly the best and brightest 'healers' among us) that their depression after chemo is caused by the trauma of going through a life or death situation.  B.S. dude.  The fact is, the FDA and it's counterparts all over the world are filled with people who either came from a job with big pharma, or will end up moving into a job with big pharma.  It doesn't take a genius to do that math either!


The point I was making is that virtually all drugs/medications are dangerous and if they given to enough people the statistics will show a certain % will suffer severe adverse reactions.


The rest of your post isn't even making an argument. You are agreeing that Accutane is dangerous, that it is being over-prescribed and therefore a hell of lot of people are suffering severe side effects including committing suicide. Oh no, don't blame the drug though, these people are just a minor statistic; its to be expected when millions of people are taking it, let's not worry about it.

Its like saying; oh there's this model of airplane that has been found to have a defect that causes it to crash, don't worry though, although there's absolutely loads of them out there it only happens to a small percentage, so let's not concern ourselves; it's bound to happen.

I wasn't really trying to make an argument... I was really trying to highlight the fact that just because some people have bad reactions it doesn't mean the medication is completely unsafe and should be banned.  Given for the right reasons in the right circumstances with close monitoring minimises the risk, but nothing in life is risk free.

I'm also not saying we shouldn't worry about those who do suffer - in fact drug companies and doctors should be doing as much as possible to help people with long lasting side effects recover.  To me it seems like you fail to understand or accept that basically all medications carry some risk of adverse reactions/side effects.  Hence if enough people take them someone will be in that 0.001% (or whatever the % is) of unlucky people and have a bad reaction.  That doesn't mean the medication is necessarily unsafe.

In the same way that some people have allergies which means the smallest trace of peanuts in their food could kill them.......  doesn't mean peanuts are dangerous.